Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 111, NWS Amarillo, TX

June 16, 20135 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 16, 2013, 11:40 PM CDT for 5 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 11:40 PM CDT (04:40 UTC)
Expired
Jun 17, 2013, 12:45 AM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 133 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
3200 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:31 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 6:31 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT SUN JUN 16 2013

.AVIATION.../00Z TAFS/
HAVE MODERATE CONFIDENCE OF VCTS AT KDHT AND KGUY, BUT CONFIDENCE
WITH RESPECT TO TIMING IS ON THE LOW SIDE. IF THERE IS A DIRECT
IMPACT FROM TSRA, BRIEF LIFR CONDITIONS, GUSTY WINDS UP TO 50 KT,
AND HAIL WILL BE POSSIBLE. BELIEVE KAMA WILL MISS ANY TSRA THIS
EVENING AND OVERNIGHT AS THEY SHOULD BE EAST OF THE TERMINAL. TSRA
WILL ALSO BE POSSIBLE AFTER 21Z ON MONDAY, BUT SINCE THEY WILL BE
ISOLATED, CONFIDENCE IS TOO LOW TO MENTION AT THIS TIME.

HAVE MODERATE TO HIGH CONFIDENCE OF IFR OR LOWER CONDITIONS AT ALL
TERMINALS 07Z-18Z. VFR CONDITIONS RETURN BY 18Z.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 306 PM CDT SUN JUN 16 2013/

SHORT TERM...
THE FOCUS REMAINS ON THE CHANCES FOR THUNDERSTORMS THROUGH EARLY
WEDNESDAY.

THROUGH TONIGHT...COULD SEE AN INITIAL ROUND OF THUNDERSTORMS THIS
AFTERNOON THROUGH THIS EVENING DEVELOPING ALONG REMNANT OUTFLOW
BOUNDARIES FROM CONVECTION THIS MORNING. HOWEVER...WITH SOME AREAS
STILL 5 F DEGREES BELOW THE CONVECTIVE TEMP...AND LIMITED CONFIDENCE
OF HIGHER TERRAIN STORMS MOVING INTO THE PANHANDLES...AM NOT CERTAIN
HOW WIDESPREAD THE COVERAGE WILL BE FOR THIS ROUND. STILL A HIGHER
CHANCE FOR STORMS LOOKS TO COME WITH THE ARRIVAL OF THE COLD FRONT
LATE TONIGHT. MANY OF THE HIGH RESOLUTION MODELS SHOW THIS MCS COULD
PRIMARILY STAY TO THE NORTH AND EAST OF THE REGION IN DEEPER
MOISTURE. HOWEVER...WAS HESITANT TO LOWER POPS IN THE AREA GIVEN A
STILL UNSTABLE ATMOSPHERE EVEN LATE TONIGHT.

TOMORROW AND TOMORROW NIGHT...ONE DIFFERENCE TOMORROW FROM THE LAST
FEW DAYS IS THAT IT MAY TAKE LONGER FOR CONVECTIVE INITIATION TO
BEGIN IN A POST FRONTAL ENVIRONMENT WITH CONSIDERABLY HIGHER CIN
VALUES THAN TODAY. OTHERWISE...THE WILL BE A CHANCE FOR ELEVATED
CONVECTION AFTER SUNSET AS ANOTHER SHORT WAVE TROUGH SLIDES OVER THE
REGION.

TUESDAY THROUGH WEDNESDAY...COULD SEE ONE MORE ROUND OF CONVECTION
WITH THE LAST IN THIS SERIES OF TROUGHS THAT SLIDES OVER THE RIDGE.
HOWEVER...BY THIS POINT THE RIDGE MAY BE BUILDING ENOUGH THAT THE
LARGE SCALE SUBSIDENCE MAY INHIBIT WIDESPREAD CONVECTION. FOR
NOW...STAYED CLOSE TO THE PREVIOUS FORECAST.

LONG TERM...
RIDGE WILL SLOWLY SHIFT EAST OF THE REGION POSSIBLY AS EARLY AS
THURSDAY...BUT CERTAINLY BY THE WEEKEND. THIS SHOULD LEAVE THE REGION
IN SOUTHWEST FLOW. UNDER THIS PATTERN...COULD SEE OFF AND ON RAIN
CHANCES WITH A SERIES OF SHORT WAVE TROUGHS EMBEDDED IN THE UPPER
LEVEL FLOW. HAVE KEPT THE FORECAST DRY HOWEVER...GIVEN UNCERTAINTY IN
HOW QUICKLY THE RIDGE WILL SLIDE EAST...AND UNCERTAINTY IN THE TIMING
OF INDIVIDUAL SHORT WAVE TROUGHS.

JOHNSON

FIRE WEATHER...
RECENT RAINS AND GREEN UP...COMBINED WITH RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

JJ/JC
Hazardous weather outlook, Jun 16, 9:12 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT SUN JUN 16 2013

OKZ001>003-TXZ001>020-171100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
912 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WITH ANY
SEVERE STORMS WILL BE LARGE HAIL TO HALF DOLLAR SIZE...STRONG WINDS
TO 70 MPH...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BEAVER COUNTY OKLAHOMA
AND LIPSCOMB COUNTY TEXAS UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS COULD
BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT AND AGAIN MONDAY
AFTERNOON THROUGH TUESDAY NIGHT.

COCKRELL

In the hours before

Local storm report, Jun 16, 9:34 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             2 N HOOKER              36.89N 101.21W
06/16/2013  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300638

ABM
Local storm report, Jun 16, 9:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
954 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             1 W GUYMON              36.69N 101.50W
06/16/2013  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300639

COCKRELL
Special weather statement, Jun 16, 10:01 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1001 PM CDT SUN JUN 16 2013

TXZ001-002-006-007-011-012-170330-
DALLAM TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-SHERMAN TX-
1001 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...EXTREME
NORTHWESTERN POTTER...OLDHAM...WESTERN MOORE...HARTLEY AND
SOUTHEASTERN DALLAM COUNTIES UNTIL 1030 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
DALHART TO 11 MILES SOUTHEAST OF ROMERO...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               DALHART...            HARTLEY...
  CHANNING...           CACTUS...             BOYS RANCH...
  ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 21 AND 35.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3612 10197 3523 10228 3529 10302 3628 10263
TIME...MOT...LOC 0301Z 320DEG 25KT 3611 10253 3556 10282

JACKSON
Local storm report, Jun 16, 10:20 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             GUYMON                  36.69N 101.48W
06/16/2013  E1.50 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300640

ABM
Special weather statement, Jun 16, 11:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT SUN JUN 16 2013

TXZ011>013-016-017-170515-
CARSON TX-DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1119 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN CARSON...NORTHERN
RANDALL...POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH
COUNTIES UNTIL 1215 AM CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MASTERSON TO 2 MILES WEST OF WILDORADO...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           LAKE TANGLEWOOD...
  BUSHLAND...           TIMBERCREEK CANYON...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 104 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 82.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3542 10162 3495 10165 3494 10203 3517 10237
      3555 10187
TIME...MOT...LOC 0420Z 305DEG 17KT 3548 10190 3520 10226

JACKSON
Special weather statement, Jun 16, 11:23 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT SUN JUN 16 2013

TXZ011-016-170530-
DEAF SMITH TX-OLDHAM TX-
1123 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND DEAF SMITH COUNTIES
UNTIL 1230 AM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF ROMERO TO 2 MILES EAST OF ADRIAN TO 7 MILES WEST OF SIMMS TO 7
MILES SOUTH OF GLENRIO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          SIMMS...
  DAWN...               BOYS RANCH...         ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 51.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3515 10304 3530 10281 3561 10282 3561 10217
      3520 10218 3486 10218 3487 10234 3486 10305
      3513 10305
TIME...MOT...LOC 0424Z 269DEG 25KT 3560 10270 3528 10260
          3504 10276 3508 10305

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:03 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley27 min
Jun 16, 7:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley49 min
Jun 16, 7:22 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley4 hr
Jun 16, 7:36 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree39 min
Jun 16, 9:55 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree65 min
Jun 16, 10:01 PM CDTSpecial Weather StatementAMAHartley, Oldham29 min
Jun 16, 10:29 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree61 min
Jun 16, 10:52 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree53 min
Jun 16, 11:19 PM CDTSpecial Weather StatementAMAPotter, Randall56 min
Jun 16, 11:23 PM CDTSpecial Weather StatementAMADeaf Smith, Oldham67 min
Jun 17, 12:10 AM CDTSpecial Weather StatementAMAArmstrong, Carson, Gray, Randall65 min
Jun 17, 12:21 AM CDTSpecial Weather StatementAMADeaf Smith24 min
Jun 17, 12:47 AM CDTSpecial Weather StatementAMARandall28 min
Jun 17, 12:54 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall51 min
Jun 17, 1:12 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Collingsworth, Donley, Gray, Randall and 1 more63 min
Jun 17, 1:28 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall4 hr
Jun 17, 2:04 AM CDTSpecial Weather StatementAMACollingsworth, Donley56 min
Jun 17, 6:24 PM CDTSpecial Weather StatementAMAHartley66 min
Jun 16, 7:38 PM CDTSpecial Weather StatementAMATexas67 min
Jun 16, 7:54 PM CDTSevere Thunderstorm WarningAMATexas51 min
Jun 16, 8:42 PM CDTSpecial Weather StatementAMATexas63 min
Jun 16, 8:49 PM CDTSevere Thunderstorm WarningAMATexas56 min
Jun 16, 9:29 PM CDTSevere Thunderstorm WarningAMATexas61 min
Jun 16, 9:40 PM CDTAreal Flood AdvisoryAMATexas3 hr
Jun 16, 11:30 PM CDTAreal Flood AdvisoryAMABeaver4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.